I have been prescribed aledronic acid 70mgs 1 a week, plus adcal D3 2 a Day, have been on them for 9 weeks but have had back pain and groin
Strain for the past few weeks, this is one of the side effects of AA. Tabs was fine on my steroids until taking these tablets. Seeing my GP tomorrow Any comments please.
Have been on both AA tabs 70mg and Adcal D3 plus Omeprazole (to counteract any digestive problems with AA) for 2 years and have suffered no adverse effects. Perhaps I have just been lucky! Are you sure your pains cannot be attributed to anything else? DorsetLady
Hello Lionking50 I have been on AA & Omeprazole since last September and like DorseLady have had no problems .Wish I could be more helpful .
There have been many instances of patients unable to tolerate AA or any of the other biphosphonates. If you google it under the brand name Fosamax you will call up some pretty horrendous stories.
Even the medics are now changing their ideas on this set of drugs, so ask your GP to have a look. Currently they are suggesting that unless there is evidence that there is a need for them, i.e. a DEXA scan which shows the pre-osteoporosis stage (osteopenia) then there is no need for them and in any case they should only be taken for a maximum of 5 years.
I had a severe reaction within hours of taking the first dose. Severe pain in both hip joints which left me unable to walk without sticks, but thankfully it wore off in a couple of days. But the doc took me off them straight away and said that it does happen sometimes, she said there were alternatives but I've never taken anything since, (3years ago now) fingers crossed!
I had the same problem months ago and could not work out whether it was the PMR and reducing Pred-now 15mg-was down to 13.
and after surgery-unrelated,will be going back on 'the six week plan 'which works for me.So I stopped taking the AA but kept up the Adcal D3.Told the Dr this and as I have been denied Dexa scan-over 65(78)I am now -today going to have the Scan-at least I will know how I stand! ,Its my 2 yr anniversary next month-1st year reducing .To quickly-BSR guidelines and I am to see a Rheumatologist for the 2nd time -different one but I know more about PMR -thanks to you all, so/but I will be respectful of advice given.-I also keep a healthy diet, swim 2xwk and daily short walks-'all the time your swimming ,you are not drowning'! John
Unless you need them on the basis of a dexascan there is no need to take any of these if you are on calcium and vit D tablets. If they cause trouble and you do need something because of existing bone density problems there are other substances. AA is not nice stuff and it is being realised it isn't as safe as the drug company claimed. But that is a long story.
Thank you PMRrpo-As a matter of interest because of my diving of 42 years in 2007 I took part in a DON(Dysbaric Osteonecrosis - high water pressure on air intake and on bones, research study which no evidence of it was noted.That was only by a MRI scan ,so do not know how the relates but will know when I go for the Scan today pm.
No, I don't think MRI shows it, has to be dexa - dual x-ray absorptiometry as far as I know. ...
I never took AA throughout my years on steroids with a starting dose of 40mgs and all remained well with my bones. This in spite of also, due to an oversight between the GP and rheumy, never being prescribed Calcium plus Vit D either. Since coming off steroids, I have however now had two short courses of Vit D3 as I was found to be deficient. Ensure you have a test for that and if you are deficient a supplement will improve your levels......whilst at the same time enabling more calcium from your diet to be absorbed into your bones!
The pharmacist said I should take vit D as long as I am on steroids. The BSR guidelines say Vit D and a DEXA scan or if over 65 or vulnerable AA and no DEXA scan. I think they are rethinking the AA and no scan as it is thought if you start taking AA now and don't really need it, it may not help later on if you do ever need it. I do know a couple of people locally just given AA and no scan though. I did have scan which was OK and will have another in three years apparently. The rheumy forgot to give me vit D or check with a blood test. He was a bit annoyed when I mentioned it and pretended he thought I was taking vit D.
Hi Lionking. I have experienced backache which I put down to the Calceos (calcium plus vitamin D) that I take along with AA. This seems to me to be because they make me horribly constipated. Every time I see my Rheumy I forget to mention it. Angela.
I have been on a weekly dose of Alendronic acid since 2009. I have low bone density (osteopenia). At first the only problems were minor: gastric related and manageable. However even though I was very active I gradually developed intractable back problems and chronic muscular pain. I am now retired and rather unfit and have strained several muscles in my thigh and pelvic area . Neither my GP nor physiotherapist can understand why these injuries are taking so long to heal.
Yesterday I read that 1 in 10 women on Alendronc acid experience pain and stiffness in muscles and joints and that thigh fractures are a real risk to some people. I should like to stop taking the drug.
I would say, to Lionking, proceed with caution....
unchanged unless i have any adverse symptons, and have another test in two weeks. I am leaving the dose...
dropped by 5mg to 25mg and have to drop another 5mls tomorrow, should i at least be feeling slightly better...
Start a Community